Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 6, 2015, 7:55 PM CDT for Calhoun County, Carroll County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2015, 7:55 PM CDT (00:55 UTC)
- Expired
- Sep 7, 2015, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IA, Carroll County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 11:00 PM CDT | HEAVY RAIN 2.67 | Carroll, IA | STORM TOTAL MEASURED AT THE CARROLL AIRPORT. END TIME BASED ON OBS. |
| Sep 7, 12:00 AM CDT | HEAVY RAIN 3.9 | 1 N Ralston, IA | END TIME ESTIMATED FROM RADAR. REPORT VIA SOCIAL MEDIA. |
| Sep 7, 1:00 AM CDT | HEAVY RAIN 2.95 | Carroll, IA | STORM TOTAL RAINFALL FROM LAST NIGHT. 2.01 INCHES FELL IN A 30 MINUTE TIME SPAN. END TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
419
WGUS53 KDMX 070055
FFWDMX
IAC025-027-070700-
/O.NEW.KDMX.FF.W.0034.150907T0055Z-150907T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT SUN SEP 6 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
CENTRAL CARROLL COUNTY IN WEST CENTRAL IOWA...
* UNTIL 200 AM CDT MONDAY
* AT 755 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLL...GLIDDEN...HALBUR...LIDDERDALE...LANESBORO...WILLEY...
RALSTON...ARTHUR N NEU AIRPORT...SWAN LAKE STATE PARK AND HOBBS
COUNTY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4221 9491 4221 9486 4228 9486 4221 9459
4221 9463 4206 9463 4194 9478 4197 9504
$$
LEE2 follow-up statements
913
WGUS73 KDMX 070329
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT SUN SEP 6 2015
IAC025-027-070700-
/O.CON.KDMX.FF.W.0034.000000T0000Z-150907T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN IA-CARROLL IA-
1029 PM CDT SUN SEP 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
FOR SOUTHWESTERN CALHOUN AND CENTRAL CARROLL COUNTIES...
AT 1027 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCED HEAVY RAIN OVER THE WARNED AREA. RADAR
ESTIMATES SHOW UP TO THREE INCHES OF RAIN MAY HAVE ALREADY FALLEN IN
A VERY SHORT PERIOD OF TIME...WITH 2.55 INCHES OBSERVED AT THE
CARROLL AIRPORT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLL...GLIDDEN...HALBUR...LIDDERDALE...LANESBORO...WILLEY...
RALSTON...ARTHUR N NEU AIRPORT...SWAN LAKE STATE PARK AND HOBBS
COUNTY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4221 9491 4221 9486 4228 9486 4221 9459
4221 9463 4206 9463 4194 9478 4197 9504
$$
SMALL683
WGUS73 KDMX 070656
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 AM CDT MON SEP 7 2015
IAC025-027-070705-
/O.EXP.KDMX.FF.W.0034.000000T0000Z-150907T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN IA-CARROLL IA-
156 AM CDT MON SEP 7 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CALHOUN AND CENTRAL
CARROLL COUNTIES WILL EXPIRE AT 200 AM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4221 9491 4221 9486 4228 9486 4221 9459
4221 9463 4206 9463 4194 9478 4197 9504
$$
BEERENDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:24 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 6, 6:24 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 624 PM CDT SUN SEP 6 2015 .SHORT TERM /TONIGHT/... ISSUED AT 305 PM CDT SUN SEP 6 2015 STILL SOME UNCERTAINTY ABOUT EVOLUTION OF SYSTEM TONIGHT. VARIOUS MODEL SOLUTIONS BEGINNING TO EITHER POINT TOWARD SLIGHTLY MORE PROGRESSIVE EVOLUTION OF CONVECTION OVERNIGHT...OR SLIGHTLY MORE NORTH PLACEMENT OF MAX. SO FAR CONVECTIVE TRENDS HAVE BEEN RAMPING UP SLOWLY DUE TO H700 TEMPS SITTING ABOVE 11-12C THIS AFTERNOON. BUT AS FRONT ENTERS NW/W IA EARLY THIS EVENING AND AREA BECOMES UNCAPPED AND H700 TEMPS COOL A COUPLE OF DEGREES...A RAPID INCREASE IN STORMS SHOULD OCCUR BETWEEN 4 PM AND 7 PM. DESPITE THE EXPECTED MODEL UNCERTAINTY...WE ARE IN NEAR RECORD TERRITORY FOR AVAILABLE ATMOSPHERIC MOISTURE FOR EARLY SEPTEMBER. THIS IS DUE IN PART TO A PROLONGED FETCH OF GULF MOISTURE WHICH IS FEEDING NORTHEAST INTO THE CENTRAL PLAINS AND GREAT LAKES. SECONDLY...A TROPICAL CONNECTION FROM THE SOUTHWEST US THAT RESULTED IN AN OLD TROPICAL SYSTEM EARLIER IN THE WEEK OFF THE COAST OF BAJA MEXICO BEING INGESTED IN THE MID TO UPPER LEVEL FLOW. PWAT VALUES WILL BE APPROACHING 2 TO 2.25 INCHES BETWEEN 00-06Z TONIGHT PLACING OUR VALUES IN THE 99TH/100TH PERCENTILE AND OVER 3 SDEV ABOVE NORMAL FOR THIS TIME OF YEAR. WARM CLOUD DEPTHS ARE NEAR 14.5KFT WHICH IS EXTREMELY DEEP. THERE REMAIN NUMEROUS FACTORS SUPPORTING EFFICIENT/HIGH RAINFALL RATES THIS EVENING...AND LOOKING AHEAD...AGAIN MONDAY NIGHT. BACK TO THE MODELS...CONSECUTIVE RUNS OF THE HRRR ARE SHOWING A MORE PROGRESSIVE EVOLUTION TO TONIGHTS CONVECTION WITH FORWARD PROPAGATING CORFIDI VECTORS ABOUT 20 KTS. BUT EVEN THIS IS DECEIVING IF RAINFALL RATES ARE 2-3 INCHES PER HOUR AT TIMES...AND STILL SUGGESTS A QUICK COUPLE OF INCHES OF RAIN IN THE MORE VIGOROUS CELLS. WITH ANY LOCALIZED TRAINING...STILL A POTENTIAL FOR ISOLATED 3 TO 4 INCHES AMOUNTS OVERNIGHT. THE NAM IS LEANING TOWARD THE MORE PROGRESSIVE HRRR OVERNIGHT WITH THE GFS RAMPING UP CONVECTION BETWEEN 00-06Z ON THE NOSE OF THE INCREASING LOW LEVEL JET ALONG THE INVERTED TROUGH WITHIN THE ZONE OF MAXIMUM SFC CONVERGENCE. THE QPF MAX IS CENTERED OVER HIGHWAY 30...ROUGHLY BETWEEN US 20/I80 FROM GREENE TO MARSHALL COUNTIES. WITH THAT ADDED UNCERTAINTY TONIGHT AND THE POSSIBLE NORTHERLY SHIFT BY 20 MILES OF THE QPF MAX...WILL BE ADDING ONE ROW OF COUNTIES TO TONIGHTS FFA ALONG US 20. REALIGNING THE WATCH NOW IS RISKY...DUE TO THE POSSIBILITY OF THE MODELS ARE NOT PROPERLY ACCOUNTING FOR A STRONGER OUTFLOW BOUNDARY LATER IN THE EVENING...WHICH WOULD THEN BE FEEDING OFF AN INCREASING LOW LEVEL JET OVERNIGHT. THERE MAY ACTUALLY BE TWO FAVORED AREAS OF HEAVY RAINFALL...EARLIER BETWEEN US20/30 AND LATER ALONG AND SOUTH OF I80. NONE THE LESS...THE RISK FOR FLASH FLOODING AND SUBSEQUENT ISSUES REMAINS. TIMING OF THE EVENT SUGGESTS THAT STORMS SHOULD BE IN FULL SWING BETWEEN 02-09Z WITH ACTIVITY REMAINING STRONG BUT SLOWLY DIMINISHING BETWEEN 09-13Z MONDAY OVER THE SOUTH/SOUTHEAST. LOWS TONIGHT WILL FALL TO THE LOWER 70S SOUTH TO NEAR 60 OVER THE FAR NORTHWEST AS THE COOLER AIR BEGINS TO FILTER INTO THE REGION TONIGHT. TONIGHTS RAINFALL WILL PRIME THE REGION FOR A MORE SIGNIFICANT RISK OF FLOODING MONDAY NIGHT AND THIS IS COVERED IN THE EXTENDED DISCUSSION. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 305 PM CDT SUN SEP 6 2015 A POTENTIALLY SIGNIFICANT HEAVY RAIN AND FLOODING EVENT MAY BE SHAPING UP EARLY THIS WEEK. THE COLD FRONT SAGGING DOWN INTO IOWA TONIGHT...AS DISCUSSED IN THE SHORT TERM SECTION ABOVE...WILL LIKELY STALL ACROSS SOUTHERN IOWA BY MONDAY MORNING THEN RETREAT BACK NORTHWARD A BIT TOWARD CENTRAL IOWA DURING THE DAY. DESTABILIZATION WILL BE LIMITED BY DEBRIS CLOUDS AND A LACK OF LOW LEVEL WARM AIR ADVECTION OVER MOST OF THE FORECAST AREA...PLUS THERE WILL BE NO LARGE SCALE FORCING MECHANISM FOR CONVECTION FOR MOST OF THE DAY. NEVERTHELESS THE AIRMASS WILL BE JUICED ENOUGH WITH THE BOUNDARY WOBBLING AROUND THAT LOW POPS ARE MAINTAINED ON MONDAY. BEGINNING LATE MONDAY AFTERNOON AND ESPECIALLY ON MONDAY NIGHT THE ATMOSPHERE APPEARS TO BE SETTING UP FOR A SIGNIFICANT...POSSIBLY EXTREME HEAVY RAINFALL EVENT. ALONG AND SOUTH OF THE NEARLY STATIONARY FRONTAL ZONE PWAT VALUES WILL BE NEAR RECORDS WITH SUBSTANTIAL MOISTURE TRANSPORT CONTINUING FROM THE GULF ESPECIALLY AS THE NOCTURNAL LOW LEVEL JET KICKS IN AFTER DARK. CONCURRENTLY...A SECOND FAIRLY ROBUST MID LEVEL SHORTWAVE WILL ROUND THE BASE OF BROAD CYCLONIC FLOW ALOFT AND PROVIDE A TRIGGER FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. WITH WARM CLOUD DEPTHS IN EXCESS OF 15 KFT IN FORECAST SOUNDINGS AND THE COMBINATION OF OTHER FACTORS...WE WILL BE PRIMED FOR VERY EFFICIENT RAINFALL RATES AND POTENTIALLY TRAINING OR SLOW MOVING STORMS NEAR THE FRONTAL ZONE. THIS COULD LEAD TO WIDESPREAD RAINFALL AMOUNTS IN THE 2 TO 3 INCH RANGE WITHIN A BROAD SWATH ACROSS THE AREA...AND LOCALIZED AMOUNTS OF 6 INCHES OR MORE ARE DEFINITELY CONCEIVABLE. IN TERMS OF THE FLOODING EFFECTS OF SUCH RAINFALL...MUCH WILL DEPEND ON WHERE IT FALLS AND WHETHER IT OCCURS IN THE SAME AREA AS THE HEAVIEST RAINFALL TONIGHT...WHICH IS IN TURN DEPENDENT ON THE DIFFICULT TO PREDICT MOTIONS AND LOCATION OF THE FRONTAL BOUNDARY BY MONDAY EVENING. IT IS LIKELY...IN ANY EVENT...THAT A SECOND FLASH FLOOD WATCH WILL BE NEEDED AFTER TONIGHTS RAINFALL PANS OUT...AND THAT IT MAY NEED TO HAVE EVEN STRONGER WORDING FOR THE POTENTIAL EFFECTS MONDAY NIGHT INTO TUESDAY MORNING. SCATTERED THUNDERSTORMS MAY CONTINUE TO FESTER ACROSS OUR SOUTHERN COUNTIES ON TUESDAY AS THE FRONTAL ZONE LINGERS NEAR THE IOWA/MISSOURI BORDER...BUT THEN ANOTHER SHORTWAVE TROUGH WILL MOVE OVERHEAD AROUND TUESDAY EVENING AND FINALLY CLEAR OUT THE WET AIRMASS TO OUR SOUTH. THIS WILL BRING AN END OF ANY HEAVY RAIN THREAT FOR THE REMAINDER OF THE SEVEN DAY FORECAST...ALONG WITH NOTABLY COOLER AND DRIER WEATHER ACROSS IOWA. THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND STORMS AROUND THURSDAY AS A REINFORCING COLD FRONT SURGES ACROSS THE STATE...USHERING IN THE FIRST TRULY AUTUMNAL WEATHER OF THE SEASON AT THE END OF THIS WEEK WITH FRIDAY HIGHS IN THE 60S AND FRIDAY NIGHT LOWS IN THE 40S STATEWIDE. && .AVIATION...07/00Z ISSUED AT 624 PM CDT SUN SEP 6 2015 LINE OF THUNDERSTORMS STRETCHING FROM KDNS TO KMCW TO CONTINUE TO MOVES ESE THROUGH THE STATE DURING THE EVENING AND OVERNIGHT HOURS. LOW CLOUDS AND SOME FOG POSSIBLE ACROSS THE NORTHERN TAFS BEHIND THE THUNDERSTORMS. MVFR TO POSSIBLY IFR VSBYS POSSIBLE WITH THE STORMS IN ESPECIALLY OVERNIGHT DUE TO HEAVY RAINFALL. HAIL ALSO POSSIBLE AND DAMAGING WINDS WITH ANY POTENTIAL SEVERE STORMS. && .HYDROLOGY... ISSUED AT 305 PM CDT SUN SEP 6 2015 AS REFERENCED IN THE PREVIOUS DISCUSSIONS...TWO HEAVY RAINFALL EVENTS ARE POSSIBLE TONIGHT THROUGH TUESDAY MORNING WITH THE FOCUS FROM NORTH CENTRAL TO SOUTHERN IOWA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH AMOUNTS EXCEEDING 5 INCHES POSSIBLE DURING THIS PERIOD. MONDAY NIGHTS EVENT IS STILL EXPECTED TO BE OF GREATER MAGNITUDE...SO SOME REEVALUATION OF THE WATCH OUTLINE WILL OCCUR BETWEEN THIS EVENING AND TOMORROW MORNING AFTER TONIGHTS RAINFALL REPORTS ARE GATHERED. IN BOTH EVENTS...EFFICIENT RAIN PRODUCING STORMS WILL PRODUCE HEAVY RAINFALL OVER A SHORT PERIOD OF TIME. SIGNIFICANT RUNOFF AND/OR PONDING OF WATER IS LIKELY IN SOME AREAS LEADING TO A FLASH FLOOD THREAT. THE EVENT MAY EVOLVE INTO A RIVER FLOODING THREAT THROUGH MID TO LATE WEEK AS THE RUNOFF REACHES THE LARGER STREAMS. THE MAGNITUDE OF RIVER FLOODING ON ANY GIVEN MAINSTEM RIVER WILL DEPEND ON BOTH RAINFALL AMOUNTS AND BASIN COVERAGE IN THE NEXT 48 TO 60 HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD- STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...REV LONG TERM...LEE AVIATION...BEERENDS HYDROLOGY...REV
Hazardous weather outlook, Sep 6, 3:31 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SUN SEP 6 2015 IAZ004>007-015>017-023>028-033>035-044-045-071100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-CRAWFORD-CARROLL- 331 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE LIKELY MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT OTHERWISE THE THREAT OF SEVERE WEATHER IS LOW. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. IAZ036>039-046>050-057>062-070>075-081>086-092>097-071100- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 331 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ON MONDAY NIGHT. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LEE
In the hours before
Special weather statement, Sep 6, 5:55 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT SUN SEP 6 2015
IAZ023-033-034-045-062330-
CARROLL IA-SAC IA-CALHOUN IA-POCAHONTAS IA-
555 PM CDT SUN SEP 6 2015
...STRONG THUNDERSTORMS DEVELOPING ACROSS WESTERN IOWA...
AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF BLACK HAWK LAKE...OR 10 MILES SOUTH OF SAC CITY...
MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...ROCKWELL CITY...LAKE CITY...LAKE VIEW...NORTH TWIN LAKE...
SOUTH TWIN LAKE...BLACK HAWK LAKE...WALL LAKE...POMEROY...FONDA...
BREDA...LOHRVILLE...TWIN LAKES...AUBURN...LYTTON...RINARD...JOLLEY...
YETTER...WALL LAKE MUNICIPAL AIRPORT AND BLACKHAWK LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4264 9476 4224 9440 4221 9459 4221 9463
4220 9463 4212 9509 4221 9509 4221 9513
4231 9516
TIME...MOT...LOC 2255Z 239DEG 28KT 4228 9493
LEELocal storm report, Sep 6, 6:18 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL POMEROY 42.55N 94.69W
09/06/2015 E1.00 INCH CALHOUN IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 6:31 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG YETTER 42.32N 94.84W
09/06/2015 CALHOUN IA TRAINED SPOTTER
TREE DAMAGE TO OLD MAPLE TREE PARTIALLY
ROTTED. WINDS ESTIMATED AT OVER 50 MPH.
TORRENTIAL RAINFALL AT TIME OF WINDS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 7:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HEAVY RAIN 1 W LIDDERDALE 42.12N 94.80W
09/06/2015 E2.70 INCH CARROLL IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HEAVY RAINFALL OF
2.70 INCHES STORM TOTAL SO FAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 7:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN GRAFTON 43.33N 93.06W
09/06/2015 M0.76 INCH WORTH IA TRAINED SPOTTER
RAINFALL SO FAR THIS EVENING.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 7:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
751 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST MANNING 41.91N 95.06W
09/06/2015 E50 MPH CARROLL IA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS 50 MPH WIND
GUST.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 26 min |
| Sep 6, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster | 30 min |
| Sep 6, 8:14 PM CDT | Flash Flood Warning | DMX | Boone, Carroll, Greene | 6 hr |
| Sep 6, 8:28 PM CDT | Special Weather Statement | DMX | Boone | 17 min |
| Sep 6, 9:08 PM CDT | Special Weather Statement | DMX | Guthrie | 52 min |
| Sep 6, 9:12 PM CDT | Flash Flood Warning | DMX | Audubon, Boone, Dallas, Greene, Guthrie | 6 hr |
| Sep 6, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk | 28 min |
| Sep 6, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 27 min |
| Sep 6, 9:39 PM CDT | Special Weather Statement | DMX | Polk | 51 min |
| Sep 6, 10:00 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Sep 7, 1:21 AM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Sep 7, 1:51 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 54 min |
| Sep 7, 2:06 AM CDT | Areal Flood Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 36 hr |
| Sep 7, 4:21 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 30 hr |
| Sep 7, 9:04 AM CDT | River Flood Warning | DMX | Dallas, Greene | 3 days |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.